Alert archive / Tennessee / Special Weather Statements in 2021
Special Weather Statement, NWS Nashville, TN
NWS Nashville, TN issued this special weather statement at Jul 30, 2021, 5:44 AM CDT for Cumberland County, Tennessee. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 30, 2021, 5:44 AM CDT (10:44 UTC)
- Expired
- Jul 30, 2021, 6:30 AM CDT
- In force
- 46 min
- Issued by
- NWS Nashville, TN
County Cumberland County, TN
The radar
The Knoxville radar (KMRX), 136 km from the middle of the area, began a volume at 10:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 10.7 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1874 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 1447 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- -3 m²/s²
- 0-3 km storm-relative helicity
- 30 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted.
767
WWUS84 KOHX 301044
SPSOHX
Special Weather Statement
National Weather Service Nashville TN
544 AM CDT Fri Jul 30 2021
TNZ032>034-065-066-301130-
Putnam TN-Cumberland TN-Fentress TN-Overton TN-White TN-
544 AM CDT Fri Jul 30 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN OVERTON...
CUMBERLAND...EASTERN WHITE...SOUTHEASTERN PUTNAM AND SOUTHWESTERN
FENTRESS COUNTIES UNTIL 630 AM CDT...
At 544 AM CDT, Doppler radar was tracking a strong thunderstorm 10
miles northeast of Monterey, or 15 miles southeast of Livingston,
moving south at 35 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Crossville, Fairfield Glade, Monterey, Crab Orchard, Allardt,
Pleasant Hill, Grimsley, Cumberland Mountain State Park, Slate
Springs, Virgin Falls State Natural Area, Rickman, Lake Tansi,
Clarkrange and Crawford.
This includes Interstate 40 between mile markers 296 and 329.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3580 8534 3632 8538 3638 8482 3633 8477
3630 8480 3628 8488 3624 8488 3621 8491
3618 8490 3615 8491 3613 8487 3608 8483
3610 8482 3609 8480 3605 8479 3600 8472
3594 8470
TIME...MOT...LOC 1044Z 338DEG 30KT 3624 8512
$$
BarnwellWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this special weather statement went out at Jul 30, 3:35 AM CDT, 2 hours 9 minutes earlier.
Area forecast discussion, Jul 30, 3:35 AM CDT, 2 hours 9 minutes before
Area Forecast Discussion National Weather Service Nashville TN 335 AM CDT Fri Jul 30 2021 .DISCUSSION... Showers and thunderstorms have developed north of the area overnight, and are working their way towards the mid state. These storms are ahead of a cold front and associated shortwave trough aloft embedded in northwest flow. CAMs have some of that activity creeping across the border this morning, but very little agreement on coverage and intensity. Expecting the stronger convection currently off to the northeast of the mid state to continue southeastward, with additional development on the northern Plateau in the next few hours. Convection northwest of the area looks to be weakening and having a rough time moving southward. The upper high will be off to our west and still will help keep the heat around today, but mainly for the southern half of the area. Heat advisory remains in effect today for the southwest as more sun as well as staying ahead of the front will likely give that area the warmest temps today. The high will continue weakening as a Midwest trough develops Saturday and brings additional chances for showers and storms Saturday afternoon in the west, and moving through during the overnight hours into Sunday morning. Some storms may be strong to severe with gusty winds, but timing isnt lining up with any diurnal support and instability falls off overnight, but if any storm develops further west and moves into the area Saturday evening into the early overnight hours Sunday, enough shear and instability will be around to possibly be strong. PWAT values remain high, so heavy rain and some isolated flooding will be possible as well. Lingering chances for afternoon showers and storms will persist Monday as the broad trough is overhead, but the main trough axis will shift eastward slightly and mainly keep precip chances in the afternoon on the Plateau Tuesday through Friday afternoon. The rest of the mid state looks to be dry with cooler temps thanks to the upper trough. Upper pattern looks to weaken next weekend, but the GFS/ECMWF keep us on the drier side. Afternoon showers and storms may be possible, but still too soon to call and agreement is weak with long term models as expected 9 to 10 days out. && .AVIATION... 06Z TAF DISCUSSION. Showers and storms were occurring ahead of a front along the Ohio Valley. The first question for overnight is how much these will hold together as they move toward Middle Tennessee. Short range models show activity weakening, but we think enough will remain to include VCSH for CKV/CSV after 09Z. Fog is the next question since any incoming clouds and showers will impact fog development. CSV may briefly dip to IFR at times, but other sites should stay at least in the upper range of MVFR. For the daytime, scattered TSRA will form along the boundary as it drops through the area and winds will become north 5-10KT. Other than TSRA impacts, VFR expected for the daytime. && .PRELIMINARY POINT TEMPS/POPS... Nashville 93 71 93 72 87 / 40 10 40 60 50 Clarksville 91 68 89 69 84 / 30 10 50 60 40 Crossville 86 64 86 67 80 / 40 0 30 60 60 Columbia 94 71 94 72 86 / 40 20 30 60 60 Lawrenceburg 93 71 92 72 86 / 40 20 30 30 60 Waverly 93 72 94 73 86 / 30 20 30 40 60 && .OHX WATCHES/WARNINGS/ADVISORIES... Heat Advisory from 11 AM this morning to 6 PM CDT this evening for Bedford-Giles-Hickman-Lawrence-Lewis-Marshall-Maury-Perry- Rutherford-Wayne-Williamson. && DISCUSSION......Barnwell AVIATION........13
Hazardous weather outlook, Jul 30, 5:00 AM CDT, 44 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 500 AM CDT Fri Jul 30 2021 TNZ005>011-023>034-056>066-075-077>080-093>095-311000- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson- Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury- Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee- Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 500 AM CDT Fri Jul 30 2021 This Hazardous Weather Outlook is for Middle Tennessee. .DAY ONE...Today and tonight. A Heat Advisory is in effect for areas mainly south of I-40 and west of I-24 from 11 am until 6 pm CDT for Heat Index values of 105 to 110 degrees. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Some strong thunderstorms may be possible late Saturday afternoon through the early morning hours Sunday, and again during the afternoon through early evening hours Sunday. Main concerns with any strong thunderstorm development will be gusty strong winds and brief heavy rainfall which could lead to localized minor flooding. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. 06
In the hours before
Special weather statement, Jul 30, 4:33 AM CDT, 1 hour 11 minutes before
Special Weather Statement
National Weather Service Nashville TN
433 AM CDT Fri Jul 30 2021
TNZ011-031>034-066-301030-
Putnam TN-Cumberland TN-Fentress TN-Overton TN-Pickett TN-Jackson TN-
433 AM CDT Fri Jul 30 2021
...SIGNIFICANT WEATHER ADVISORY FOR OVERTON...PICKETT...NORTHWESTERN
CUMBERLAND...NORTHEASTERN JACKSON...EASTERN PUTNAM AND FENTRESS
COUNTIES UNTIL 530 AM CDT...
At 433 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Sunnybrook to 8 miles east of Gainesboro.
Movement was southeast at 30 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations impacted include...
Livingston, Jamestown, Gainesboro, Byrdstown, Algood, Monterey,
Allardt, Grimsley, Whitleyville, Huntersville, Rickman, Pall Mall,
Clarkrange, Crawford, Pickett State Park, Static and Standing Stone
State Park.
This includes Interstate 40 between mile markers 292 and 312.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3637 8470 3638 8472 3635 8473 3630 8480
3628 8488 3621 8491 3615 8490 3614 8491
3597 8526 3645 8570 3647 8557 3641 8550
3650 8545 3649 8539 3653 8535 3652 8530
3659 8527 3663 8514 3660 8479 3640 8466
TIME...MOT...LOC 0933Z 297DEG 28KT 3664 8494 3638 8549
BarnwellSpecial weather statement, Jul 30, 5:44 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Nashville TN
544 AM CDT Fri Jul 30 2021
TNZ032>034-065-066-301130-
Putnam TN-Cumberland TN-Fentress TN-Overton TN-White TN-
544 AM CDT Fri Jul 30 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN OVERTON...
CUMBERLAND...EASTERN WHITE...SOUTHEASTERN PUTNAM AND SOUTHWESTERN
FENTRESS COUNTIES UNTIL 630 AM CDT...
At 544 AM CDT, Doppler radar was tracking a strong thunderstorm 10
miles northeast of Monterey, or 15 miles southeast of Livingston,
moving south at 35 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Crossville, Fairfield Glade, Monterey, Crab Orchard, Allardt,
Pleasant Hill, Grimsley, Cumberland Mountain State Park, Slate
Springs, Virgin Falls State Natural Area, Rickman, Lake Tansi,
Clarkrange and Crawford.
This includes Interstate 40 between mile markers 296 and 329.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3580 8534 3632 8538 3638 8482 3633 8477
3630 8480 3628 8488 3624 8488 3621 8491
3618 8490 3615 8491 3613 8487 3608 8483
3610 8482 3609 8480 3605 8479 3600 8472
3594 8470
TIME...MOT...LOC 1044Z 338DEG 30KT 3624 8512
BarnwellThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 30, 4:33 AM CDT | Special Weather Statement | OHX | Fentress, Overton, Pickett | 57 min |
| Jul 30, 5:08 AM CDT | Severe Thunderstorm Warning | OHX | Fentress, Overton, Pickett, Putnam | 37 min |
| Jul 30, 5:18 AM CDT | Areal Flood Advisory | OHX | Fentress, Overton, Pickett | 117 min |
| Jul 30, 2:06 PM CDT | Heat Advisory | OHX | Giles, Hickman, Lawrence, Lewis, Maury, Perry and 1 more | 28 hr |
| Jul 30, 3:30 PM CDT | Special Weather Statement | OHX | Lewis | 30 min |
| Jul 30, 3:37 PM CDT | Special Weather Statement | OHX | Lewis | 38 min |
| Jul 30, 4:08 PM CDT | Special Weather Statement | OHX | Lewis | 52 min |
| Jul 30, 4:29 PM CDT | Special Weather Statement | OHX | Lawrence | 31 min |
| Jul 30, 4:55 PM CDT | Special Weather Statement | OHX | Giles | 65 min |
| Jul 30, 5:30 PM CDT | Special Weather Statement | OHX | Lauderdale | 30 min |
Nearby
Special Weather Statements in Tennessee, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.